HERXHEIMER’S REACTION

Discussion in 'Fibromyalgia Main Forum' started by quilp, Dec 6, 2006.

  1. quilp

    quilp New Member

    Anybody experienced this ? I am on week eight in taking anti candida herbs, abnd have inproved a great deal, but in the last few weeks my health has regressed a little. I am passing a lot of wind, my abdomen seems to be burning and I feel a little yucky. Can I be herxing for two weeks ? Or has the candida got used to the herbs and is fighting back ?

    Regards, Mark

    HERXHEIMER’S REACTION
    Herxheimer’s reaction can occur when the Candida die off. [This reaction typically involves flu-like symptoms and results when infective agents are killed/toxins are released faster than the kidneys and liver can remove them via the natural detoxification process.] A sudden die-off of Candida can release a lot of toxins and the result may be aggravation of symptoms. Whereas this is not necessarily a bad thing, this type of reaction can cause significant discomfort, so we usually back off on the medicine to a lower dose to avoid a rapid die-off and to allow a slower and steadier die-off of Candida
  2. AllWXRider

    AllWXRider New Member

    As the Herx description says, you are overloading your kidneys and liver. Just decrease your herbal dosage.

    I had good success with 3-Lac, three strain of the lactobacillius bacteria. Bacteria and yeast compete for dominance in the large intestines.

    Drink lots of water, and use milk thistle and dandelion root, either as a tea or Celestial Seasonings makes a tea called Detox AM which is a great cleanser.

    Rest a lot. Listen to you body, when it's tired, don't push it. Rest is when your body heals.

    Stay on a low sugar diet. Viruses breathe sugar, and Candida grows like mad. Eat complex carbohydrates.
  3. quilp

    quilp New Member

    Thanks for the reply. I intend to try threelac once i've had a stool analysis done.
    I am on the same liquid dose as I was eight weeks ago when I first started these herbs. I noticed a big positive difference in my health at the end of week three, but in the last two weeks, ( weeks seven and eight ) I have regressed a little with the symptoms I have described. Is this really herxing ? Can herxing last for two weeks and more ? My diet is very good ( avoid sugars, low carbs etc ) but I am worried that the yeast is able to gain some immunity against the herbs. I will try two teaspoons a day instead of three and see what happens.
    Thank you, Mark
  4. AllWXRider

    AllWXRider New Member

    Yeasts are fed by sugar, so on a low sugar diet, they will be tackled. CFS also involves a weak immune system so its "Open Season" on you for any new viruses or bacterias that come along. You may be experiencing some new infection.
    I remember with 3-Lac that I was slowly feeling better and my sugar cravings went way down.

    How are your sugar cravings?

    You may want to add in some heathy bacteria. Probiotics, as they are called may help here. Healthy bacteria produce enzymes that help us digest stuff in the large intestines. If your herbs kills these off too, then you will experience bloating and flatuence.
    Reference:
    http://www.enzymedica.com/pdf/probio.pdf

    Lots of health food stores carry probiotics and they are available on-line.
  5. quilp

    quilp New Member

    Yes please do jolielulu

    Thanks for your reply allwxrider . You make an interesting point that perhaps these herbs have killed off the good bacteria needed for the digestive process.
    My sugar cravings are very low. For the last few years I have avoided refined sugars et al. Prior to taking my herbs however I would experience bouts of cravings for food that I would never have believed possible ! At the moment I am fine in that respect.
    Once again thanks for your help, it is really appreciated.
    One thing I must mention is that when one makes two steps forward and one step back it can be very difficult to take.
    I can see light at the end of the tunnel, but at times I begin to feel like it might be a train coming in the opposite direction !